MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN OX CONSTRAINED FEM 5 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN OX CONSTRAINED FEM 5 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71421175
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/23/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a primary knee with revision components.When the surgeon, was removing retained cement from the bone component interface of the implant that we had just cemented in a piece of material came off of the femoral component surgeon was using an osteotome to chip off cement and he accidentally hit the medial side of the component with the osteotome, which caused a piece of the oxinium material to come off surgeon didn¿t think that this should happen.It was on the medial edge and not in an area that articulates with the poly.Unfortunately the piece that came off could not be found on the floor.The piece was not in the wound.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that based on the information provided, the root cause of the reported event was user technique/accidental procedural variance.The surgical technique does note that the excess cement can be difficult to remove, particularly if posteriorly extruded.There was no patient injury or surgical delay reported.However, confirmation imaging and/or intra-op photos were not available to assess the extent of the oxinium component deformation caused by the osteotome impact; therefore, the possibility of accelerated corrosion and potential related discomfort/tissue involvement could not be ruled out.Reportedly, no foreign body was retained and the component remained in-situ.No further medical assessment can be rendered at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Factors and/or some potential probable causes that could contribute to the reported event have been identified as overuse or excessive pressure on the joint.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN OX CONSTRAINED FEM 5 RT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10701643
Report Number1020279-2020-05533
Device Sequence Number17126868
Product Code JWH
UDI-Device Identifier03596010543912
UDI-Public03596010543912
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K043440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71421175
Device Catalogue Number71421175
Device Lot Number20CM00071
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;